Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 1, 2002, 1:11 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2002, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 1, 2002, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1659 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WUUS52 KMFL 011711 SVRMIA FLC011-086-011800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 200 PM EDT * AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM ABOUT 10 MILES WEST OF CORAL SPRINGS TO KENDALL...MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DORAL BY 113 PM EDT SOUTH MIAMI BY 115 PM EDT DAVIE BY 120 PM EDT TAMARAC BY 125 PM EDT PARKLAND BY 130 PM EDT MARGATE BY 135 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305 229 4522 TO REPORT SEVERE WEATHER. LAT...LON 2632 8048 2560 8043 2561 7981 2633 7988 .END PFOST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:00 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 9:00 AM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT MON JUL 01 2002 JUNE RAINFALL CONTINUES INTO JULY. MORE OF A DISTURBED DAY THAN EARLIER FORECAST WITH ACTIVE CONVECTION THIS MORNING OVER ATLANTIC COASTAL WATERS AND IN PALM BEACH COUNTY. THIS WAS LIKELY CAUSED BY UPPER LEVEL LOW OFF NORTHEAST FLORIDA COAST. ALSO 12Z SURFACE DATA SHOWS A BOUNDARY EXTENDING FROM NEAR VERO BEACH TO SARASOTA. BIG DIFFERENCE IN MORNING MIAMI SOUNDING FROM YESTERDAY IS THE SWITCH IN WINDS BELOW 700 MB FROM EAST TO WEST. THERMODYNAMIC PARAMETERS REMAIN ABOUT THE SAME AS WITH SLIGHT DESTABILIZATION FROM YESTERDAY...PROBABLY ASSOCIATED WITH UPPER LEVEL LOW. WEST COAST CONVECTION SHOULD MOVE TO SOUTHEAST COAST LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. .CRYSTAL FACE...CIRRUS DEBRIS FROM MORNING CONVECTION WILL DELAY CUMULUS DEVELOPMENT ALONG SOUTHEAST COAST. HIGH THIS AFTERNOON FORECAST NEAR 88 DEGREES. WIND BELOW 700MB IS WEST/SOUTHWEST RESULTING IN STEERING FROM THAT DIRECTION. THIS SHOULD DRIVE THE WEST COAST SEA BREEZE THROUGH INTERIOR BETWEEN 11 AM AND 2 PM AND INTO THE SOUTHEAST AFTER ABOUT 3 PM. CONVECTION WILL LIKELY LAST OVER INTERIOR THROUGH 7 PM AND IN SOUTHEAST METRO AREAS THROUGH 9 PM. PWAT OF 2.17 INCHES...500 MB TEMP NEAR MINUS 9 AND CAPE BASED ON PREDICTED HIGH OF 88 DEGREES NEAR 3200...INDICATE ABOUT NORMAL THUNDERSTORM INTENSITY/DURATION. CONVECTION OVER ATLANTIC COASTAL WATERS WILL CONTINUE THROUGH MID AFTERNOON BEFORE DYING OFF WITH SEA BREEZE CIRCULATION. .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 AM EDT | Special Marine Warning | MFL | 115 min | |
| Jul 1, 8:47 AM EDT | Special Marine Warning | MFL | 73 min | |
| Jul 1, 2:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jul 1, 2:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jul 1, 3:45 PM EDT | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.